Alert archive / Tennessee / Frost Advisories in 2012
Frost Advisory 4, NWS Morristown, TN
NWS Morristown, TN issued this frost advisory at Apr 12, 2012, 3:00 PM EDT for 17 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Apr 13, 2012, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 3:00 PM EDT (19:00 UTC)
- In effect from
- Apr 13, 2012, 2:00 AM EDT
- Expired
- Apr 13, 2012, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Morristown, TN
All 26 counties
Cherokee County, NC, Clay County, NC, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Greene County, TN, Hancock County, TN, Hawkins County, TN, Johnson County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Scott County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 25 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
446 WWUS74 KMRX 121900 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT THU APR 12 2012 ...ANOTHER COLD NIGHT WITH AREAS OF FROST... .HIGH PRESSURE WILL LINGER OVER THE APPALACHIANS FOR ANOTHER NIGHT...PROVIDING CALM WINDS AND CLEAR SKIES THAT WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S TONIGHT. NCZ060-061-TNZ012>018-035-041>047-072-074-087-102-VAZ001-002-005- 006-008-130900- /O.NEW.KMRX.FR.Y.0004.120413T0600Z-120413T1300Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE-EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...COSBY...GREENEVILLE... CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 300 PM EDT THU APR 12 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. * EVENT...TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S ACROSS MUCH OF THE AREA LATE TONIGHT AND EARLY FRIDAY MORNING...RESULTING IN THE FORMATION OF FROST IN MANY AREAS. ISOLATED LOCATIONS MAY BRIEFLY FALL TO AROUND 30 DEGREES...ESPECIALLY IN SHELTERED VALLEYS. * TIMING...TEMPERATURES WILL BEGIN TO REACH THE MID 30S BETWEEN 2 AM AND 4 AM...BOTTOMING OUT NEAR SUNRISE. * IMPACTS...FROST MAY DAMAGE SENSITIVE AND TENDER VEGETATION THAT IS LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$ DGS
1 follow-up statement
716 WWUS74 KMRX 130744 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 344 AM EDT FRI APR 13 2012 ...ANOTHER COLD EARLY MORNING WITH AREAS OF FROST... .HIGH PRESSURE IS LINGERING OVER THE APPALACHIANS...PROVIDING CALM WINDS AND CLEAR SKIES THAT WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S FOR EARLY THIS MORNING. NCZ060-061-TNZ012>018-035-041>047-072-074-087-102-VAZ001-002-005- 006-008-131300- /O.CON.KMRX.FR.Y.0004.000000T0000Z-120413T1300Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE-EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...COSBY...GREENEVILLE... CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 344 AM EDT FRI APR 13 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * EVENT...TEMPERATURES WILL BE IN THE LOWER TO MID 30S ACROSS MUCH OF THE AREA EARLY THIS MORNING...WITH FROST IN MANY AREAS. ISOLATED LOCATIONS MAY BRIEFLY HAVE TEMPERATURES AROUND 30 DEGREES...ESPECIALLY IN SHELTERED VALLEYS. * IMPACTS...FROST MAY DAMAGE SENSITIVE AND TENDER VEGETATION THAT IS LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Apr 12, 1:14 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 12, 1:14 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 114 PM EDT THU APR 12 2012 .AVIATION... CLEAR SKIES AND LIGHT WINDS ARE FORECAST THROUGHOUT THE TAF PERIOD. TRI BRIEFLY SAW SOME LOCALIZED DENSE FOG LAST NIGHT DUE TO THE CLOSE PROXIMITY OF THE LAKE TO THE RUNWAY. WHILE THIS COULD HAPPEN AGAIN TONIGHT...CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE IN THE FORECAST AT THIS TIME. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
Hazardous weather outlook, Apr 12, 4:35 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 435 AM EDT THU APR 12 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-130845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 435 AM EDT THU APR 12 2012 /335 AM CDT THU APR 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... AN UNSEASONABLY COLD AIR MASS WILL LINGER OVER THE REGION...ALLOWING AREAS OF FROST AND FREEZING TEMPERATURES THIS MORNING OVER MUCH OF AREA. AREAS OF FROST IS EXPECTED TO DEVELOP AGAIN LATE TONIGHT OVER THE CUMBERLAND PLATEAU...NORTHEAST TENNESSEE...SOUTHWEST VIRGINIA AND THE MOUNTAINS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE AREAS OF FROST AND FREEZING TEMPERATURES MAY CONTINUE INTO FRIDAY MORNING OVER THE CUMBERLAND PLATEAU...NORTHEAST TENNESSEE...SOUTHWEST VIRGINIA AND THE MOUNTAINS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Frost Advisories in Tennessee, 2012Frost Advisories in Virginia, 2012Frost Advisories in North Carolina, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.